Posted by: NINA | 2010-09-04

65 year old

My father in law has the following symptoms.
He is smoker but not using alcohol. He has hypertention using Adalat once in the morning and once at night.
The last few weeks he started having severe headaches which followed with vomiting. He also has severe bad vision suddenly even with his glasses he can not see properly and will fall over something like a cusion on the floor without seeing it. Another big problem is loss of appetite. He used to have a big appetite but now eats a small piece of meat every night. He will drink juice and milk and water, but no food. The one night he was here and he literaly ate 2 spoons of curry and rice. He is sleepy, cannot concentrate and irratable. We got some vitamins from the pharmacy for him but does not seem to help. He did go to the doctor who tested his tyroid, which came back normal. He is also a bit confused.
We are really worried about him because he is not eating at all. His blood pressure at the moment is 150/90.
Please help, he is a state pensioner and the private doctor my mother in law took him to does not seem to be very worried or interested. HELP PLEASE... what can we do

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


It sounds like if your father in law's blood pressure is not well controlled. Adalat is a very old and unrefined blood pressure product. His doctor should change the hypertension medication to something more suitable, like for instance Prexum Plus. I am sure that if his blood pressure is more controlled, he should start doing better.

Ask his doctor to also check his glucose levels, as these could be the symptoms to the start of diabetes.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.